Notre Dame Journal of Formal Logic

Expansions of o-Minimal Structures by Iteration Sequences

Chris Miller and James Tyne

Abstract

Let P be the ω-orbit of a point under a unary function definable in an o-minimal expansion ℜ of a densely ordered group. If P is monotonically cofinal in the group, and the compositional iterates of the function are cofinal at +\infty in the unary functions definable in ℜ, then the expansion (ℜ, P) has a number of good properties, in particular, every unary set definable in any elementarily equivalent structure is a disjoint union of open intervals and finitely many discrete sets.

Article information

Source
Notre Dame J. Formal Logic Volume 47, Number 1 (2006), 93-99.

Dates
First available in Project Euclid: 27 March 2006

Permanent link to this document
http://projecteuclid.org/euclid.ndjfl/1143468314

Digital Object Identifier
doi:10.1305/ndjfl/1143468314

Mathematical Reviews number (MathSciNet)
MR2211185

Zentralblatt MATH identifier
1107.03040

Subjects
Primary: 03C64: Model theory of ordered structures; o-minimality
Secondary: 06F15: Ordered groups [See also 20F60]

Keywords
o-minimal d-minimal densely ordered group

Citation

Miller, Chris; Tyne, James. Expansions of o-Minimal Structures by Iteration Sequences. Notre Dame J. Formal Logic 47 (2006), no. 1, 93--99. doi:10.1305/ndjfl/1143468314. http://projecteuclid.org/euclid.ndjfl/1143468314.


Export citation

References

  • [1] Dries, L. van den, "The field of reals with a predicate for the powers of two", Manuscripta Mathematica, vol. 54 (1985), pp. 187--95.
  • [2] Dries, L. van den, "o-minimal structures", pp. 137--85 in Logic: From Foundations to Applications (Staffordshire, 1993), edited by W. Hodges, M. Hyland, and C. Steinhorn, Oxford Science Publications, Oxford University Press, New York, 1996.
  • [3] Dries, L. van den, "$T$"-convexity and tame extensions. II", The Journal of Symbolic Logic, vol. 62 (1997), pp. 14--34.
  • [4] Friedman, H., and C. Miller, "Expansions of o-minimal structures by fast sequences", The Journal of Symbolic Logic, vol. 70 (2005), pp. 410--18.
  • [5] Miller, C., "Avoiding the projective hierarchy in expansions of the real field by sequences", forthcoming in Proceedings of the American Mathematical Society.
  • [6] Miller, C., "Exponentiation is hard to avoid", Proceedings of the American Mathematical Society, vol. 122 (1994), pp. 257--59.
  • [7] Miller, C., "Expansions of dense linear orders with the intermediate value property", The Journal of Symbolic Logic, vol. 66 (2001), pp. 1783--90.
  • [8] Miller, C., "Tameness in expansions of the real field", pp. 281--316 in Logic Colloquium '01, vol. 20 of Lecture Notes in Logic, edited by M. Baaz, S. D. Friedman, and J. Krajicek, Association for Symbolic Logic/A. K. Peters, Urbana/Natick, 2005.
  • [9] Peterzil, Y., and S. Starchenko, "A trichotomy theorem for o-minimal structures", Proceedings of the London Mathematical Society, Third Series, vol. 77 (1998), pp. 481--523.
  • [10] Tyne, J., $T$-levels and $T$-convexity, Ph.D. thesis, University of Illinois at Urbana-Champaign, 2003.